Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Ladies and Drs. P and Margaret---Flare Question
avatar
angelswife posted:
Hi All---I have a question this morning. Do you notice you flare worse around "that time" of the month? I do and it drives me nuts! (I know you don't have to deal with "that time", Dr. P, but I'd appreciate your take on it anyway.)

My flares around that time are the worst. My pain goes off the charts and I get so tired I can't move. I also get this weird, crawly, "electrical" feeling running through me and I feel nauseated all over. I don't know how else to explain it. I don't get the electrical feeling any other time except when I have a migraine, but I dislike it as much as I dislike the pain. And the spaciness...Husband actually asked me what I was on yesterday, and I hadn't taken anything yet!

Is it the hormone changes that cause this? What can I do? The only thing that seems to calm it down is a hot shower, but I can't stand in one all day. I would run the well dry, lol.

I would appreciate some input! I sometimes wonder if I'm the only one that gets like this---thanks!
Reply
 
avatar
Dollbug responded:
Hello angelswife.....MiMi in NC....I wanted to comment on this....I had a hysterectomy years ago....but I still have "issues" when it should be my time of the month...so I am assuming that it is hormones...and I "hate" how I feel....as I have not found anything that really helps this either...

I hope that perhaps you will get some good feedback here...on how others cope...

Take care and good luck...

I hope that you will feel better soon...


MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA.... My personal exchanges are Vitamin D and Pain and Wrath of the Dragon....if you care to visit..
 
avatar
Irmouse1 replied to Dollbug's response:
I thought I'd add something here. I have 3 dear friends who each had a hysterectomy over the past 7 years and each one has complained to me that when their time of month should be or 28 days in they get ' issues' going that they had before the operation. And they talked to their drs and didn't get any help about it.

One friend who is in her 50's says she still has PMS at that time of month and her daughter says she does seem to be acting like she had before.

So I am thinking this is something that GYN doctors need to address. Cause what their feeling is real. Sadly for my friends they just wait them out.

Soft hugs going out to you.

Linda R.
 
avatar
An_200039 responded:
Hello--

There's been a few posts here in the past about that and many women say they experience worsening pain. Maybe you can search through some of those to see what worked for others. (side note: I don't mean you shouldn't have posted a topic already talked about!)

I don't really experience what you do but I am on the Pill. Is something like that an option for you? I actually do very well on the Pill. Also, I've heard women have had good success with progesterone cream that seems to help ease symptoms.

I hate those "extra" things we have to deal with, though. I hope you can find some relief.
 
avatar
jrae922 responded:
Hi Angelswife,

Yes, my FM symptoms do get worse around that time. My solution is to get extra rest (going to bed an hour early, very limited social commitments, stress reduction, etc). I also take Yaz which really helps control my hormones and reduces my PMS symptoms. So, to answer your question - I think it is a result of hormonal changes. Talk to your GYN and ask if they can give your some ideas to help you deal with the hormonal spikes. I understand that black cohosh and evening primrose are helpful for PMS and pain. Nice package deal!!

To address the phenomenon you mentioned, I believe that the "crawly, electrical" feeling is nerve pain. I first experienced this kind of pain three months after I gave birth to my daughter. I was in the worst flare of my life and I felt it everytime I exhaled. Do you take Lyrica or Cymbalta? I believe they help with nerve pain - I take both of them.

Hope that helps!

(((Hugs)))

Jessie
 
avatar
angelswife replied to jrae922's response:
Thanks, Jessie (and everyone else!). I don't take Lyrica or Cymbalta because of the side effects. I've never heard of Yaz, though. Is that OTC or do I need a prescription for it?

I will try the black cohosh and the evening primrose. I prefer the natural helpers anyway, so these will fit right in. :-)

Anon---I haven't tried the Pill. I spoke with my MD about it once, and he ruled against it, although at the moment I can't remember why. Perhaps I'll talk with him again. I am in my 40s now so things are going kind of haywire, and I can never quite predict when things will start up. :-P
 
avatar
jrae922 replied to angelswife's response:
Yaz is a brand of The Pill. You may have seen the commericials a few years ago - they say that it helps control PMDD (a severe form of PMS). It has been a lifesaver for me. If you smoke, it's never a good idea to take the pill (especially if you are over 35) because it causes blood clots. This is all brands, not just Yaz.

Ask your doctor about the nerve pain. There may be something else you can take besides Lyrica and Cymbalta.
 
avatar
Mark Pellegrino, MD responded:
Hi angelswife,

Ha Ha! I am thankful I don't have to deal directly with "that time" but I must say, the indirect encounters have been challenging at times!!

Many women with fibro report flare-ups or exacerbations of various symptoms during periods of hormone fluctuations (Ha Ha, I made a really funny pun...) This includes monthly changes or during menopause changes.

Think of fibro as something that prefers everything to be stable and unchanging. Fibro actually hates change, it seems. Whether it be changes in the weather (Oh boy, I'm hilarious tonight!), or changes in stress, or physical activity, or changes in hormone levels such as estrogen and progesterone, our fibro is always ready to signal it's unhappiness with change by HURTING MORE!

Our hypersensitive nerves are hypersensitive to slight changes. Some may feel electrical sensation (I think it's called electralgia) or crawling sensation (crawlesthesia?)...I'm kidding....they are called "paresthesias" or abnormal sensations that are common with fibro flare-ups.

I often try "timed treatments" for my patients to prevent or minimize flare-ups before the predicted flare-up occurs, and review other strategies for increased pain. Discuss with your doctor possible treatments for you.

I hope this info helps you (and your husband!)

Dr. P
 
avatar
angelswife replied to Mark Pellegrino, MD's response:
Thanks for the info, Dr. P! My husband says thank you too. ;-) I love your sense of humor!


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
360 of 387 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.